Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 216, NWS Birmingham, AL

May 13, 20115 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 13, 2011, 11:51 AM CDT for 5 counties in Alabama. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 11:51 AM CDT (16:51 UTC)
Expired
May 13, 2011, 12:45 PM CDT
In force
54 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL, St. Clair County, AL

The radar

The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 12:00 PM CDTTSTM WND DMGGadsden, ALA LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE HEAD INJURY.
May 13, 12:20 PM CDTHAIL 0.5Rainbow City, ALPEA TO HALF INCH HAIL. REPORTED BY PUBLIC.
May 13, 12:24 PM CDTHAIL 0.5Glencoe, ALDIME SIZE HAIL IN GLENCOE
May 13, 12:28 PM CDTTSTM WND DMGLeesburg, ALA LARGE TREE WAS BLOWN DOWN AND BLOCKING THE ROADWAY NEAR COUNTY ROAD 7 AND WEISS DAM.
May 13, 12:47 PM CDTTSTM WND DMGGaylesville, ALNUMEROUS TREES BLOWN DOWN IN AND AROUND GAYLESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WUUS54 KBMX 131651
SVRBMX
ALC015-019-029-055-115-131745-
/O.NEW.KBMX.SV.W.0216.110513T1651Z-110513T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 AM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  CHEROKEE COUNTY IN NORTHEAST ALABAMA...
  NORTH CENTRAL CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  ETOWAH COUNTY IN NORTHEAST ALABAMA...
  NORTHEASTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...

* UNTIL 1245 PM CDT

* AT 1147 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM ALBERTVILLE TO ATTALLA TO ODENVILLE...
  AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GADSDEN...RAINBOW CITY...SAKS...MARKTON...HOKES BLUFF...CENTRE...
  JACKSONVILLE AND PIEDMONT.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 174 THROUGH 188...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3451 8551 3412 8541 3378 8537 3368 8572
      3365 8597 3364 8603 3368 8605 3368 8616
      3370 8617 3368 8620 3365 8616 3362 8617
      3360 8638 3420 8610 3421 8585 3425 8584
      3427 8578 3437 8567 3438 8562 3447 8558
TIME...MOT...LOC 1651Z 231DEG 26KT 3425 8625 3405 8612
          3370 8637

$$
STEFKOVICH
4 follow-up statements
857 
WWUS54 KBMX 131704
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1204 PM CDT FRI MAY 13 2011

ALC015-019-029-055-115-131745-
/O.CON.KBMX.SV.W.0216.000000T0000Z-110513T1745Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-CHEROKEE AL-
1204 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
ETOWAH...EASTERN ST. CLAIR...CALHOUN AND NORTH CENTRAL CLEBURNE
COUNTIES UNTIL 1245 PM CDT...

AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOAZ TO RAINBOW CITY TO 
ODENVILLE...MOVING NORTHEAST AT 30 MPH. A FEW TREES HAVE BEEN DOWNED 
IN WESTERN ETOWAH COUNTY WITH THESE STORMS. 

LOCATIONS IMPACTED INCLUDE...
  GADSDEN...RAINBOW CITY...MARKTON...HOKES BLUFF...JACKSONVILLE...
  PIEDMONT...SAKS...FORT MCCLELLAN...CENTRE AND CEDAR BLUFF.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 174 THROUGH 188...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3451 8551 3412 8541 3378 8537 3368 8572
      3365 8597 3364 8603 3368 8605 3368 8616
      3370 8617 3368 8620 3365 8616 3362 8617
      3360 8638 3420 8610 3421 8585 3425 8584
      3427 8578 3437 8567 3438 8562 3447 8558
TIME...MOT...LOC 1703Z 231DEG 26KT 3422 8612 3397 8605
          3371 8635

$$
STEFKOVICH
057 
WWUS54 KBMX 131712
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 PM CDT FRI MAY 13 2011

ALC015-019-029-055-115-131745-
/O.CON.KBMX.SV.W.0216.000000T0000Z-110513T1745Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-CHEROKEE AL-
1212 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
ETOWAH...EASTERN ST. CLAIR...CALHOUN AND NORTH CENTRAL CLEBURNE
COUNTIES UNTIL 1245 PM CDT...

AT 1205 PM CDT...A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER 
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SARDIS 
CITY TO GLENCOE TO 5 MILES NORTHEAST OF ODENVILLE...MOVING NORTHEAST 
AT 30 MPH. THERE HAVE BEEN NUMEROUS REPORTS OF TREES DOWNED AND HAIL 
WITH THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
  SAKS...MARKTON...CENTRE...HOKES BLUFF...CEDAR BLUFF...PIEDMONT...
  JACKSONVILLE...FORT MCCLELLAN...TABOR ROAD AND SLACKLAND.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 174 THROUGH 188...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3451 8551 3412 8541 3378 8537 3368 8572
      3365 8597 3364 8603 3368 8605 3368 8616
      3370 8617 3368 8620 3365 8616 3362 8617
      3360 8638 3420 8610 3421 8585 3425 8584
      3427 8578 3437 8567 3438 8562 3447 8558
TIME...MOT...LOC 1711Z 231DEG 26KT 3428 8597 3402 8589
          3375 8627

$$
STEFKOVICH
156 
WWUS54 KBMX 131720
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 PM CDT FRI MAY 13 2011

ALC015-019-029-055-115-131745-
/O.CON.KBMX.SV.W.0216.000000T0000Z-110513T1745Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-CHEROKEE AL-
1220 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
ETOWAH...EASTERN ST. CLAIR...CALHOUN AND NORTH CENTRAL CLEBURNE
COUNTIES UNTIL 1245 PM CDT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...ESPECIALLY IN CHEROKEE COUNTY...AND DESTRUCTIVE WINDS IN 
EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM SAND ROCK TO HOKES BLUFF TO 5 MILES SOUTH OF ASHVILLE...MOVING 
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CENTRE...RAINBOW CITY...GADSDEN...CEDAR BLUFF...LEESBURG...SAND
  ROCK...WEISS LAKE...GADSDEN MALL...SLACKLAND AND ANDERSON.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 174 THROUGH 188...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3451 8551 3412 8541 3378 8537 3368 8572
      3365 8597 3364 8603 3368 8605 3368 8616
      3370 8617 3368 8620 3365 8616 3362 8617
      3360 8638 3420 8610 3421 8585 3425 8584
      3427 8578 3437 8567 3438 8562 3447 8558
TIME...MOT...LOC 1720Z 231DEG 26KT 3427 8577 3406 8577
          3379 8621

$$
STEFKOVICH
130 
WWUS54 KBMX 131731
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1231 PM CDT FRI MAY 13 2011

ALC015-019-029-055-115-131745-
/O.CON.KBMX.SV.W.0216.000000T0000Z-110513T1745Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-CHEROKEE AL-
1231 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
EASTERN ETOWAH...EAST CENTRAL ST. CLAIR...CALHOUN AND NORTH CENTRAL
CLEBURNE COUNTIES UNTIL 1245 PM CDT...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SAND ROCK TO TENNALA TO 
RAGLAND...MOVING NORTHEAST AT 30 MPH. THERE HAVE BEEN NUMEROUS TREES 
THAT HAVE BEEN DOWNED WITH THIS LINE OF STORMS. SEEK SHELTER IN A 
STURDY BUILDING UNTIL THE STORMS HAVE PASSED.

LOCATIONS IMPACTED INCLUDE...
  CENTRE...CEDAR BLUFF...RAINBOW CITY...GADSDEN...WEISS LAKE...
  GADSDEN MALL...SLACKLAND...ANDERSON...LEESBURG AND CLOUDLAND.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3410 8541 3378 8537 3368 8572 3364 8603
      3368 8605 3372 8629 3414 8594 3421 8585
      3425 8584 3427 8577 3437 8567 3438 8562
      3447 8558 3451 8551
TIME...MOT...LOC 1730Z 231DEG 26KT 3431 8575 3413 8569
          3383 8614

$$
STEFKOVICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:05 AM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, May 13, 6:05 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 AM CDT FRI MAY 13 2011

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

CURRENT SURFACE ANALYSIS INDICATES THAT OUR NEXT SYSTEM OF INTEREST
IS ON OUR DOORSTEP...AS A CLOSED LOW CURRENTLY CENTERED OVER
NORTHERN KANSAS WILL SLOWLY MOVE EASTWARD THROUGHOUT THE DAY. THE
ASSOCIATED SURFACE LOW AND TRAILING COLD FRONT IS POISED TO MOVE
THROUGH THE CWA DURING THE MORNING ON SATURDAY...WHICH IS MUCH
FASTER THAN MODELS HAVE INDICATED OVER THE PAST FEW DAYS. BEFORE
THE FRONT MOVES THROUGH ON SATURDAY...WE WILL HAVE TO DEAL WITH A
SHORTWAVE AHEAD OF THE FRONT THAT WILL IMPACT US THIS AFTERNOON.
AN MCS IS CURRENTLY MOVING EASTWARD ACROSS WESTERN TENNESSEE AND
NORTHERN MISSISSIPPI EARLY THIS MORNING...AND AN ASSOCIATED COLD POOL
BOUNDARY IS QUICKLY RACING OFF AHEAD OF THE MAIN LINE OF
CONVECTION TO THE SOUTHEAST. WE WILL HAVE TO DEAL WITH THAT
BOUNDARY AS A FOCUSING MECHANISM THIS MORNING ACROSS OUR WESTERN
COUNTIES.

THE ACTUAL SHORTWAVE WILL BEGIN TO ENTER OUR WEST AND NORTHWEST
COUNTIES LATE THIS MORNING...TRIGGERING SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT AS IT MOVES THROUGH THE STATE THIS
AFTERNOON. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND THE FOCUSING
MECHANISM MOVING THROUGH...STRONG TO POSSIBLY SEVERE THUNDERSTORMS
IN THE FORM OF DAMAGING STRAIGHT LINE WINDS AND HAIL WILL
DEFINITELY BE POSSIBLE. HOWEVER...THE LACK OF A STRONG MID AND LOW
LEVEL JET IS INDICATING THAT HIGHLY ORGANIZED SEVERE CONVECTION
WILL BE LIMITED. MODELS ARE STILL DIFFERING IN HOW MUCH
INSTABILITY WILL BE IN PLACE WHEN THE SHORTWAVE MOVES
THROUGH...WITH THE NAM ADVERTISING ALMOST 3000J/KG OF SB CAPE FOR
BIRMINGHAM...AND THE GFS INDICATING ABOUT 1200. THE QUESTION WILL
BE HOW MUCH CLOUD COVER WILL LIMIT DAYTIME HEATING...AS IR
SATELLITE CURRENTLY SHOWS AMPLE AMOUNTS OF CIRRUS SPREADING NORTH
AND EASTWARD FROM A LEFTOVER MCS OVER THE GULF COAST. ALSO...IF A
LARGE COMPLEX OF SHOWERS AND STORMS DEVELOPS ALONG THE GULF
COAST...IT COULD CUT OFF OUR MOISTURE TRANSPORT FOR MORE
THUNDERSTORMS TO DEVELOP. ALSO...THE GFS AND NAM ARE ONLY
INDICATING LI'S OF -2 TO -3 FOR MUCH OF THE DAY TODAY.

NEVERTHELESS...THE POSSIBILITY IS THERE...AND SPC CONTINUES TO
MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OUR NORTHWEST
COUNTIES. THEY ARE INDICATING THE POSSIBILITY OF AN MCS TO TRAVERSE
ACROSS NORTHWEST ALABAMA FROM CONSOLIDATING THUNDERSTORMS TO OUR
WEST. ALTHOUGH MODELS ARE NOT PICKING UP ON THIS DEVELOPMENT...THEY
TYPICALLY DO A POOR JOB IN RESOLVING CONVECTIVE COMPLEXES.
THEREFORE...WE WILL HAVE TO CLOSELY WATCH THE DEVELOPMENT OF A
COMPLEX LATE THIS AFTERNOON AND EVENING...WHICH COULD INCREASE THE
CHANCE OF STRONG STRAIGHT LINE WINDS AND LARGE HAIL...AS
TEMPERATURES ALOFT BEGIN TO COOL...AND MID AND UPPER LEVEL LAPSE
RATES STEEPEN. WILL GO AHEAD AND HIGHLIGHT THE HWO FOR DAMAGING
STRAIGHT LINE WINDS AND HAIL POSSIBLE ALONG AND WEST OF A LINE
FROM LINDEN...TO ALABASTER...TO ONEONTA FOR TODAY AND TONIGHT WITH
A LOW CONFIDENCE.

MODELS ARE INDICATING A BREAK IN THE ACTION DURING THE LATE
AFTERNOON AND EVENING...THEN AS THE ACTUAL COLD FRONT ARRIVES BY
EARLY SATURDAY MORNING...AN ADDITIONAL DEVELOPMENT OF THUNDERSTORMS
WILL BE POSSIBLE ALONG THE FRONT. SINCE THE FRONT WILL BE TRAVERSING
THE STATE DURING THE EARLY MORNING HOURS...THE LACK OF INSTABILITIES
SHOULD ALLOW THE SHOWERS AND STORMS TO WEAKEN AS THEY MOVE EASTWARD
THROUGH THE MORNING. BEHIND THE FRONT...A STRONG UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE LOWER OHIO VALLEY...AND WAVES OF
ENERGY WILL ROTATE ACROSS THE SOUTHEAST PRODUCING THE CHANCE OF A
FEW MORE STRONG THUNDERSTORMS ON SATURDAY AFTERNOON...BUT MODELS
HAVE BEEN MUCH DRIER THAN PREVIOUS RUNS...SO CONFIDENCE IN THIS
SOLUTION IS LOW. IF ANY STORMS DEVELOP...THEY WOULD BE CONFINED TO
THE NORTH AND EASTERN PORTIONS OF THE STATE.

REGARDLESS OF ANY STORMS DEVELOPING ON SATURDAY...THE COOLER
CONDITIONS WILL BE THE MAIN STORY. A DEEP TROUGH WILL DEVELOP OVER
THE EASTERN CONUS...AND A SERIES OF UPPER LEVEL DISTURBANCES WILL
MOVE RAPIDLY SOUTHEASTWARD OUT OF THE NORTHERN PLAINS STATES.
MODELS ARE INCONSISTENT WITH THE EXACT TRACKS OF THE
DISTURBANCES...BUT INDICATE THE POSSIBILITY OF A STRONG UPPER
LEVEL LOW CENTERED OVER THE SOUTHERN APPALACHIANS ON MONDAY...WITH
SHOWERS AND PERHAPS A FEW THUNDERSTORMS ROTATING AROUND THE LOW
THAT COULD IMPACT OUR AREA. A STRONG NORTHWESTERLY FLOW WILL KEEP
THINGS NICE AND COOL FOR MUCH OF THE SOUTHEAST THROUGH AT LEAST
WEDNESDAY OF NEXT WEEK.

56/GOGGINS

&&

.AVIATION...

ONLY SOME PATCHY MVFR CONDITIONS IN FOG THIS MORNING AND THIS SHOULD
QUICKLY BURN OFF BY 13Z. MAIN FOCUS FOR FORECAST PERIOD IS
APPROACHING COLD FRONT AND TSRA ASSOCIATED WITH IT. PRE-FRONTAL
CONVECTION CURRENTLY APPROACHING NORTHWEST CORNER OF ALABAMA WILL
LIKELY WEAKEN AS THE MORNING PROGRESSES...BUT COULD STILL SEE
SHOWERS AND ISOLATED TSRA FORMING/MOVING INTO AREA BY 15Z AT TCL BHM
AND EET...AND AS FAR EAST AS ANB BY 18Z.  EXPECT BEST CHANCE FOR
STRONGER STORMS TO BE DURING THE 18Z TO 03Z TIME FRAME AS DAYTIME
HEATING INCREASES INSTABILITY AND APPROACHING FRONT AND ATTENDANT
OUTFLOWS FROM ITS ASSOCIATED CONVECTION MOVES TOWARD THE AREA.
STRONG STRAIGHT LINE WINDS AND LARGE HAIL WOULD APPEAR TO BE THE
MAIN THREAT FROM THESE STORMS. STORMS WILL LIKELY DIMINISH AFTER 02Z
AS WE LOSE DAYTIME HEATING BUT AS COLD FRONT MOVES INTO AREA AFTER
06Z COULD SEE MORE TSRA DEVELOPMENT AND HAVE INDICATED THIS IN THE
FORECASTS.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 13, 8:34 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 AM CDT FRI MAY 13 2011

ALZ011>015-017>050-141130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
834 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ROUND ONE...GENERALLY FROM NOW THROUGH 4 OR 5 PM. THE STORMS WILL
MOVE FROM WEST TO EAST DURING THE DAY. THE THREATS INCLUDE LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING.
THE STRONG TO SEVERE THREAT APPEARS ISOLATED AT THIS TIME AND COVERS
THE WESTERN TWO THIRDS OF CENTRAL ALABAMA. THE TORNADO THREAT IS
MINIMAL.

ROUND TWO...GENERALLY FROM 8 PM THROUGH THE OVERNIGHT HOURS. THE
THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD
TO GROUND LIGHTNING. THE SEVERE THREAT COVERAGE APPEARS A BIT BETTER
THAN WHAT WILL TRANSPIRE DURING THE DAY AND COVER MUCH OF CENTRAL
ALABAMA. THE TORNADO THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS CENTRAL ALABAMA SATURDAY MAINLY FOR AREAS EAST OF
INTERSTATE 65. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL. THE TORNADO THREAT IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
AT SOME POINT TODAY LASTING THROUGH EARLY SATURDAY.

75

In the hours before

Local storm report, May 13, 11:18 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     TSTM WND DMG     BANGOR                  33.97N 86.76W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES BLOWN DOWN IN BANGOR.

&&

LINHARES
Local storm report, May 13, 11:21 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1121 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     TSTM WND DMG     BLOUNTSVILLE            34.10N 86.58W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN BLOUNTSVILLE.

&&

LINHARES
Local storm report, May 13, 11:28 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     2 NW HUEYTOWN           33.46N 87.02W
05/13/2011                   JEFFERSON          AL   PUBLIC

            TREES DOWN ON TAYLORS FERRY RD. LOTS OF DEBRIS ON ROAD IN
            CONCORD.

&&

JWINTON
Local storm report, May 13, 11:30 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HAIL             3 N BESSEMER            33.42N 86.96W
05/13/2011  E0.88 INCH       JEFFERSON          AL   PUBLIC

&&

JWINTON
Local storm report, May 13, 11:39 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1139 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     3 SW SNEAD              34.09N 86.44W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAY
            BETWEEN BLOUNTSVILLE AND SNEAD.

&&

LINHARES
Local storm report, May 13, 11:43 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1143 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TSTM WND DMG     4 NE HUEYTOWN           33.48N 86.95W
05/13/2011                   JEFFERSON          AL   BROADCAST MEDIA

            TREES DOWN ON PLEASANT GROVE ROAD AT 5 ACRE ROAD.

&&

JWINTON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:21 AM CDTSpecial Weather StatementBMXLamar39 min
May 13, 9:01 AM CDTSpecial Weather StatementBMXFayette44 min
May 13, 9:40 AM CDTSevere Thunderstorm WarningBMXWalker, Winston46 min
May 13, 10:12 AM CDTSevere Thunderstorm WarningBMXWalker, Winston26 min
May 13, 10:39 AM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa51 min
May 13, 11:08 AM CDTSevere Thunderstorm WarningBMXBlount52 min
May 13, 11:22 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair53 min
May 13, 12:39 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah37 min
May 13, 1:00 PM CDTSpecial Weather StatementBMXBibb, Chilton, Clay, Cleburne, Shelby, Talladega45 min
May 13, 1:41 PM CDTSpecial Weather StatementBMXChilton, Clay, Cleburne, Coosa, Talladega64 min
May 13, 3:04 PM CDTSpecial Weather StatementBMXDallas, Marengo41 min
May 13, 3:06 PM CDTSpecial Weather StatementBMXPike39 min
May 13, 3:34 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike41 min
May 13, 3:41 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Montgomery, Pike49 min
May 13, 3:53 PM CDTSpecial Weather StatementBMXDallas, Hale, Perry52 min
May 13, 4:01 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Montgomery, Russell44 min
May 13, 4:39 PM CDTSpecial Weather StatementBMXLee, Macon, Russell51 min
May 13, 5:09 PM CDTSpecial Weather StatementBMXAutauga51 min
May 13, 5:14 PM CDTSevere Thunderstorm WarningBMXLee46 min
May 13, 5:54 PM CDTSpecial Weather StatementBMXElmore51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.